Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 324, NWS Tulsa, OK

July 6, 2004Osage County, Pawnee County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Jul 6, 2004, 3:44 AM CDT for Osage County, Pawnee County, Oklahoma. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 6, 2004, 3:44 AM CDT (08:44 UTC)
Expired
Jul 6, 2004, 4:45 AM CDT
In force
61 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

Counties Osage County, OK, Pawnee County, OK

The radar

The Tulsa radar (KINX), 120 km from the middle of the area, began a volume at 08:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 5, 10:00 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Lamont, OK (KLMN), launched 00:00Z, 8.7 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 00:00Z on 2004-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2262 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 00:00Z on 2004-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2262 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
2094 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
238 m²/s²
Significant tornado parameter
0.0
Supercell composite
10.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 060844
SVRTUL
OKC113-117-060945-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
344 AM CDT TUE JUL 6 2004

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  OSAGE COUNTY IN NORTHEAST OKLAHOMA
  PAWNEE COUNTY IN NORTHEAST OKLAHOMA

* UNTIL 445 AM CDT

* AT 343 AM CDT...DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS ALONG
  A LINE EXTENDING FROM 28 MILES WEST OF GRAINOLA TO 29 MILES WEST OF
  PAWNEE...MOVING EAST AT 45 MPH.

WIND GUSTS TO 60 MPH CAN BE EXPECTED IN THE WARNED AREA. STAY 
INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.

LAT...LON 3700 9716 3625 9734 3621 9604 3699 9603

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 3:20 AM CDT, 24 minutes earlier.

Area forecast discussion, Jul 6, 3:20 AM CDT, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OKLAHOMA
320 AM CDT TUE JUL 6 2004

LARGE MCS CURRENTLY HEADING OUR WAY WITH RADAR TRENDS/LIGHTNING DATA
SUPPORTING TWO PRIMARY SEGMENTS EVOLVING...ONE ACROSS NE KANSAS AND
THE OTHER INTO NORTH CENTRAL OK.  00Z MODEL PERFORMANCE WAS POOR IN
HANDLING THIS EVOLUTION AND IN DEPICTING LOW LEVEL JET STRENGTH OVER
THE IMMEDIATE AREA...HOWEVER RECENT PROFILER DATA ALONG WITH 06Z
DATA SUPPORT A CONTINUED SOUTHEASTWARD MOVEMENT INTO EASTERN
OKLAHOMA THIS MORNING.  GIVEN HISTORY OF THE STORMS AND EXPECTED
INSTABILITY THERE WILL BE A THREAT OF SEVERE WINDS...AND ALSO
RAINFALL RATES OVER 1 INCH/HOUR.  CURRENT FLASH FLOOD WATCH
HIGHLIGHTS AREAS WITH LOWER FLOOD GUIDANCE...AND WILL BE MAINTAINED
THROUGH NOON TODAY.  COMPLEX SHOULD CONTINUE EASTWARD THROUGH MID
MORNING WITH GRADUAL WEAKENING ON THE EASTERN FLANK.  WHILE SYNOPTIC
FRONT MAKES SLOW PROGRESS SOUTHWARD...RESIDUAL OUTFLOW WILL LIKELY
SERVE AS THE EFFECTIVE FRONT WITH RE-DEVELOPMENT BY LATE AFTERNOON
WITH SOUTHERN LOCATIONS FAVORED FOR THIS ACTIVITY.  SEVERE/FLASH
FLOOD THREAT HARD TO PINPOINT GIVEN UNCERTAIN EVOLUTION...BUT WILL
BE MONITORED WITH LATER FORECASTS.  TEMPS TRICKY WITH RAIN COOLED
DOME AFFECTING TEMPS EARLY...WITH LATE DAY RALLY POSSIBLE ASSUMING
TRUE AIRMASS CHANGE REMAINS NORTH THROUGH THE DAY.  OVERNIGHT STORM
CHANCES AGAIN FAVOR SOUTHERN LOCATIONS AS STORMS DEVELOPING TO THE
WEST TRACK E-SE ALONG/NORTH OF OUTFLOW BOUNDARY.  STAYED CLOSE TO
GUIDANCE FOR LOW TEMPS.

EXPECT SURFACE HIGH TO PUSH LIMITED PRECIP CHANCES TO THE SOUTH
TOMORROW WITH RETURN FLOW AND ELEVATED STORMS POSSIBLE WEDNESDAY
NIGHT.  TOUGH TO PICK A FAVORED LOCATION SO WILL CARRY LOW POPS
AREAWIDE FOR NOW.  NO NEED TO STRAY FAR FROM CURRENT FORECAST TEMPS
THROUGH WEDNESDAY NIGHT.

MODEL DATA HAS BEEN CONSISTENT IN SUGGESTING PRECIP CHANCES
WARRANTED THROUGH THURSDAY AHEAD OF STRENGTHENING UPPER RIDGE...SO
WILL CARRY LOW POPS FOR NOW.  FRIDAY INTO EARLY NEXT WEEK SHOWS
UPPER RIDGE FIRMLY IN PLACE WITH AT OR ABOVE NORMAL TEMPS AND DRY
WEATHER.

PRELIM NUMBERS:

TUL    87   67   87   71 /  90   20   10   20
FSM    87   69   88   69 /  40   60   20   20
MLC    88   69   86   70 /  50   50   20   20
BVO    86   61   86   66 /  90   20   10   20
FYV    84   64   83   64 /  50   30   10   20
BYV    77   64   81   62 /  50   30   10   20
MKO    87   66   87   71 /  60   40   10   20
MIO    83   63   85   65 /  70   20   10   20
F10    87   68   86   70 /  70   50   20   20
HHW    92   72   87   70 /  40   60   20   20

FORECAST ID= 07

.TSA WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
OK...FLASH FLOOD WATCH UNTIL NOON TODAY FOR ZONES OKZ054>063.
Hazardous weather outlook, Jul 5, 10:20 PM CDT, 5 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1020 PM CDT MON JUL 5 2004

ARZ001-002-010-011-019-020-029-OKZ049-053>076-061000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1020 PM CDT MON JUL 5 2004

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT

...SEVERE THUNDERSTORMS LIKELY ACROSS NORTHEAST OKLAHOMA LATE
TONIGHT...

A LARGE COMPLEX OF STRONG TO SEVERE THUNDERSTORMS CONTINUES TO TRACK
SOUTHEAST ACROSS WESTERN AND CENTRAL KANSAS THIS EVENING. AT THIS
TIME...IT APPEARS THE LINE OF THUNDERSTORMS WILL MOVE INTO WESTERN
PORTIONS OF OSAGE COUNTY BETWEEN 4 AND 5 AM...AND POSSIBLY REACH THE
TULSA METRO AREA BETWEEN 5 AND 6 AM.

FAVORABLE WINDS ALOFT AND AMPLE INSTABILITY SUGGEST DAMAGING WINDS
IN EXCESS OF 65 MPH WILL BE LIKELY WITH THESE STORMS.

IN ADDITION TO THE SEVERE WEATHER THREAT...VERY HEAVY RAINFALL WILL
ACCOMPANY THE CONVECTIVE COMPLEX.  RECENT RAINS HAVE LEFT CONDITIONS
ACROSS PORTIONS OF NORTHEAST OKLAHOMA AND FAR NORTHWEST ARKANSAS
PRONE TO FLASH FLOODING.  ANY ADDITIONAL RAINFALL WILL LIKELY LEAD
TO EXCESSIVE RUNOFF AND FLASH FLOODING.  A FLASH FLOOD WATCH IS IN
EFFECT FOR A LARGE PART OF NORTHEAST OKLAHOMA THROUGH NOON TUESDAY.

SPOTTER / EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER AND EMERGENCY MANAGEMENT ACTIVATION WILL LIKELY BE REQUIRED
LATE TONIGHT ACROSS PORTIONS OF NORTHEAST OKLAHOMA.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
STRONG TO SEVERE THUNDERSTORMS WILL LIKELY BE ONGOING ACROSS
NORTHEAST OKLAHOMA AND POSSIBLY NORTHWEST ARKANSAS TUESDAY
MORNING...WITH THE THREAT FOR DAMAGING WINDS AND FLASH FLOODING.
THIS COMPLEX WILL SLOWLY WEAKEN BY EARLY AFTERNOON WITH THE SEVERE
WEATHER THREAT DECREASING. RAIN CHANCES WILL CONTINUE INTO WEDNESDAY
AS A COLD FRONT SETTLES OVER THE AREA.  DRIER AND WARMER WEATHER
WILL RETURN THURSDAY AND CONTINUE THROUGH NEXT WEEKEND.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND
GRAPHICAL INFORMATION

In the hours before

Special weather statement, Jul 5, 10:00 PM CDT, 5 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1000 PM CDT MON JUL 5 2004

OKZ054>064-067>069-060310-
ADAIR OK-CHEROKEE OK-CRAIG OK-CREEK OK-DELAWARE OK-MAYES OK-
NOWATA OK-OSAGE OK-OTTAWA OK-PAWNEE OK-ROGERS OK-TULSA OK-WAGONER OK-
WASHINGTON OK-
1000 PM CDT MON JUL 5 2004

SEVERE THUNDERSTORM WATCH NUMBER 567 HAS EXPIRED.

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.